Texas, 2007

Flood in Texas, July 8, 2007

July 8, 2007 · NWS SHV · 1 event in 1 county or zone

Excessive heavy rainfall resulted in high water reported on Lake Palestine which boarders Smith and Cherokee counties in northeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall resulted in high water reported on Lake Palestine which boarders Smith and Cherokee counties in northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 10:00 AM CST, 2 hours earlier.

Area forecast discussion, Jul 8, 10:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT SUN JUL 8 2007

.DISCUSSION...

RADAR SHOWS A CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE EAST TEXAS
LAKES AREA.  THIS ACTIVITY LOOKS TO CONTINUE A SLOW MOVEMENT TOWARD
THE EAST...AND MAY HAMPER OR AGGRAVATE PREVIOUS FLOOD PROBLEMS IN
EAST TEXAS. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR CHEROKEE
COUNTY UNTIL 245 PM...AND A FLASH FLOOD WATCH WILL BE ISSUED FOR
PARTS OF EAST TEXAS THIS AFTERNOON. THE NAM SHOWS A DECENT VORT MAX
MOVING THROUGH THE EAST TEXAS LAKES AREA TODAY...INTERACTING WITH
DEEP MOISTURE GENERALLY SOUTH OF I20.  MUCH OF THE THUNDERSTORM
ACTIVITY TODAY IS EXPECTED TO REMAIN GENERALLY SOUTH OF I20...BUT
THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE AS A SIGNIFICANT AMOUNT
MOISTURE PERSIST IN THE BOUNDARY LAYER. UPDATE SHOULD BE OUT BY
1130 AM.

ELEVEN

&&

.AVIATION...

A CLUSTER OF THUNDERSTORMS MOVING INTO THE EAST TEXAS LAKES AREA
WILL AREA TERMINALS THIS MORNING AND AFTERNOON. TEMPORARY IFR FLIGHT
CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS. MOST OF THE
PRECIPITATION TODAY IS EXPECTED TO REMAIN SOUTH OF I20...SO VFR
CONDITIONS PREVAIL IN MOST TAFS. FOR THE MOST PART I WILL CONTINUE
THE GOING TREND OF CURRENT TAF AT 18Z ISSUANCE...BUT ADJUSTMENTS
WILL BE MADE ACCORDING TO TSRA ACTIVITY. /11/

&&

.UPDATED POINT TEMPS/POPS...
SHV  90  72  91  73 /  50  20  30  20
MLU  90  71  91  71 /  50  20  30  20
DEQ  92  68  91  70 /  20  20  30  20
TXK  91  72  91  72 /  20  20  30  20
ELD  91  71  91  70 /  20  20  30  20
TYR  88  73  90  73 /  50  20  30  20
GGG  88  71  91  71 /  50  20  30  20
LFK  87  73  91  72 /  50  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, Jul 8, 11:36 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 PM CDT SUN JUL 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1236 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...ESPECIALLY ACROSS NORTHWEST LOUISIANA...AND NORTHEAST
TEXAS. PORTIONS OF EAST CENTRAL TEXAS WILL AGAIN EXPERIENCE LOCALLY
HEAVY RAIN THROUGH THIS EVENING AS A BAND OF HEAVY...SLOW MOVING
SHOWERS AND THUNDERSTORMS PUSHES ACROSS THE AREA. REPORTS OF 4 TO 6
INCHES OF RAINFALL WERE RECEIVED IN NORTHERN CHEROKEE COUNTY ON
SUNDAY AFTERNOON...WITH MULTIPLE REPORTS OF FLOODED ROADS IN CHEROKEE
AND SMITH COUNTY. DUE TO ALREADY SATURATED SOIL CONDITIONS...AND
FLOODED RIVERS...ACROSS EAST CENTRAL TEXAS...ADDITIONAL LOCALIZED
FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EARLY EVENING EACH DAY DURING THE WORK WEEK. RAINFALL
MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON OR
TONIGHT IN EAST CENTRAL TEXAS IN RESPONSE TO HEAVY RAIN ACROSS THE
AREA.

18

In the hours before

Local storm report, Jul 8, 10:53 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FLASH FLOOD      JACKSONVILLE            31.97N 95.26W
07/08/2007                   CHEROKEE           TX   BROADCAST MEDIA

            HIGHWAY 79 CLOSED NEAR JACKSONVILLE DUE TO HIGH WATER.

&&

PARKER
Local storm report, Jul 8, 11:44 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1244 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FLASH FLOOD      RUSK                    31.80N 95.15W
07/08/2007                   CHEROKEE           TX   BROADCAST MEDIA

            HIGHWAY 84 NEAR RUSK IS SHUT DOWN DUE TO HIGH WATER

&&

PARKER
Local storm report, Jul 8, 11:47 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1247 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     FLASH FLOOD      TYLER                   32.33N 95.30W
07/08/2007                   SMITH              TX   BROADCAST MEDIA

            SEVERAL STREETS AND ROADS FLOODED IN AND AROUND TYLER

&&

PARKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Smith

When
July 8, 12:00 PM CST
Where
Smith County, 10 mi W of Bullard
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.130, -95.501

Lake Palestine rose to a stage of 349.1 feet which was just a few inches short of its all time record crest. With the lake at this stage...the lake had to be closed to boating traffic due to the threat of boat wake damaging local camp homes along the lake.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51721.